m+Medelevator.RU
← Поиск публикаций
BMJ case reports · 2023

Drug-induced haemolysis: another reason to be cautious with nitrofurantoin.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Bhatt Chaitanya, Doleeb Zainab, Bapat Priya, Pagnoux Christian

Аннотация

We report the case of a previously healthy woman in her 60s who presented to the emergency department with acute confusion, vomiting and fever. She was recently diagnosed with a urinary tract infection as an outpatient and had completed the fifth day of a 7-day course of treatment with nitrofurantoin. We maintained a wide differential diagnosis including infectious, metabolic, autoimmune and medication-related causes. She developed an acute normocytic anaemia in hospital with a haemoglobin drop from 121 g/L to 89 g/L. Further investigation revealed evidence of haemolysis with an elevated bilirubin, lactate dehydrogenase, reticulocyte count and decreased haptoglobin. She was worked up for both inherited and acquired causes of haemolysis and found to have glucose-6-phosphate dehydrogenase deficiency. Her presentation was thought to be secondary to nitrofurantoin-induced haemolysis and she recovered completely with conservative management through intravenous fluids and discontinuation of nitrofurantoin.

Предметные рубрики MeSH